MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Catalog Number 1009666J
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficult to advance; however, the reported contamination was likely a result of operational circumstances.Factors that may contribute to difficulty advancing the balloon dilation catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the catheter or guide wire.Factors that may contribute to contamination / decontamination problem after use include, but are not limited to, exposure to procedural contaminants, exposure to contrast, or due to handling.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficult to advance.Additionally, there was no contamination or anomalies noted to the guide wire during the inspection prior to use or during preparation for use which suggests a product quality issue did not contribute to the reported contamination.It is likely that the contamination was a result of operational circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the ht bmw universal ii guide wire (gw) was used in a coronary angioplasty procedure and resistance was met when an unspecified balloon catheter was advanced on the gw.When the gw was removed from the patient, a whitish substance was observed on the gw.There was no reported adverse patient effect or clinically significant delay in procedure.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17653176
Report Number2024168-2023-09514
Device Sequence Number7278616
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public08717648118777
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number1009666J
Device Lot Number2092071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight6 KG